| Catalog Number |
470117 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Venipuncture (2129)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.During a follow up with the facility, it was confirmed that the sample is not available for further evaluation.Without the actual device and/or lot number a thorough investigation was unable to be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
Event or Problem Description
As reported by the user facility: it was reported that blood leaked during patient therapy.Upon rounding on patient to evaluate central line it was noted that blood was backed up in tubing.The tubing was examined and noted to be behind patient's back.After repositioning patient it was noted that tpn line had broken in half at an area of a y site.The tpn was infusing into the bed.It is unknown how long this had been happening, however the entire top of the bed was saturated in tpn and blood.The central line (tlc) that the tpn was infusing into was replaced the next day.